MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX SELF-PUNCHING 2.3MM ANCHOR WITH 3 STRANDS 1.2MM XBRAID TT SUTURE TAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

STRYKER ENDOSCOPY-SAN JOSE ICONIX SELF-PUNCHING 2.3MM ANCHOR WITH 3 STRANDS 1.2MM XBRAID TT SUTURE TAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 3910-500-931
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the inserter tip broke and remained in the patient.
 
Additional Manufacturer Narrative
Alleged failure: the tip of the inserter broke off within the bone and remained in the bone.It seems that the tip was caught in any tissue at the start of the strike, poor progress was made at the start of insertion.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) use of excessive force, 2) pathology such as schlerotic bone that may thicken/harden the cortical layer.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that the inserter tip broke and remained in the patient.

Brand Name
ICONIX SELF-PUNCHING 2.3MM ANCHOR WITH 3 STRANDS 1.2MM XBRAID TT SUTURE TAPE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andrea zenere
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key15095249
Report Number0002936485-2022-00424
Device Sequence Number14769399
Product Code MBI
UDI-Device Identifier37613327374224
UDI-Public37613327374224
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-500-931
Device Lot Number22061AE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown